Tornado, Natrona
- When
- September 8, 3:30 PM MST to 3:35 PM MST
- Where
- Natrona County, 19 mi N of Casper
- Rating
- F0
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.117, -106.317
At 330 pm MST, law enforcement reported a tornado 19 N of Casper. One mobile home sustained heavy damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
At 330 pm MST, law enforcement reported a tornado 19 N of Casper. One mobile home sustained heavy damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 8, 1:09 PM MST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 209 PM MDT MON SEP 8 2003 .TONIGHT THROUGH THURSDAY... BUSY AFTERNOON TODAY WITH UPPER LOW SPINNING BETWEEN SPOKANE AND BOISE. DRY SLOT WORKING ITS WAY THROUGH MUCH OF IDAHO AND FAR WESTERN MONTANA. SHORTWAVE ROTATING AROUND THE LOW AHEAD OF THE DRY SLOT...AREA OF SHOWERS MOVING THROUGH THE WESTERN MOUNTAINS WITH THUNDERSTORMS OVER THE SOUTH AND EAST OF THE DIVIDE. GOOD CONVERGENCE DIVERGENCE COUPLET ASSOCIATED WITH THIS SHORTWAVE ACROSS THE NORTH. ALSO A LEE SIDE TROF DEVELOPING OVER EASTERN MONTANA THIS AFTERNOON CAUSING THE WIND CORRIDOR TO ACT UP... SOUTHWEST WINDS 15 TO 25 KT WITH HIGHER GUSTS. THANKFULLY RHS STAYING IN THE 20 TO 30 PERCENT RANGE...TO ALLEVIATE FIRE WEATHER CONDITIONS. SHORTWAVE MOVES THROUGH TONIGHT SHIFTING THE WIND TO THE NORTHWEST MOST AREAS...SHOULD BE A STIFF 15 TO 25 MPH WITH HIGHER GUSTS. MUCH COOLER AIR TO DEAL WITH AS WELL AS 1000-500 THICKNESS FALL INTO THE 550S...WITH LOWER 560S OVER THE EASTERN ZONES. WESTERN VALLEYS COULD SEE FREEZING TEMPERATURES TONIGHT...BUT WITH WIND DONT ANTICIPATE A HARD FREEZE OR FROST. WILL ISSUE AN SPS TALKING ABOUT THE COOL DOWN AND TUESDAY NIGHTS STORM. THIS STORM LIFTS TOWARDS THE NORTHEAST AS THE NEXT SYSTEM BARRELS IN OFF THE PACIFIC TONIGHT. THIS ONE SLIDES UNDERNEATH TODAYS STORM MORPHING INTO A LARGE OPEN WAVE TROF. LEE SIDE CYCLOGENISES...ESPECIALLY AT H7... TAKES PLACE OVER NORTHEAST WYOMING TOMORROW NIGHT INTO WEDNESDAY. GOOD PATTERN FOR THE WHOLE AREA FOR PRECIPITATION. HAVE UPPED THE POPS TO LIKELY IN THE SOUTH TO EAST ZONES TUESDAY NIGHT. LOW LIFTS OUT INTO THE DAKOTAS LATE WEDNESDAY WITH CYCLONIC FLOW REMAINING OVER WYOMING. WILL BE COLD ENOUGH FOR MOUNTAINS SNOW ABOVE 8000 FT AS H7 TEMPS FALL BELOW -2C...NO HIGHLIGHTS ATTM. HAVE PLACED CHANCE POPS THROUGH 06Z LOW ELEVATIONS WEDNESDAY WITH CHANCE POPS IN THE MOUNTAINS. HAVE TO SEE IF LOW IS TOO FAR NORTH FOR CONVERGENCE RAIN BANDS TO FORM OFF OWL CREEKS WEDNESDAY AFTERNOON AND EVENING. OTHERWISE GENERAL CLEARING TO TAKE PLACE AS TROF AXIS MOVES THROUGH WITH TRANSITORY RIDGE BUILDING IN FOR THURSDAY. GOOD COOL DOWN TONIGHT AS SAID BEFORE. SHOULD SEE 40S TONIGHT MOST AREAS WITH 30S WEST AND MOUNTAINS. TUESDAY WILL SEE HIGHS IN THE 60S...WHILE CHILLIER YET IN THE 50S WEDNESDAY. RIDGE BRINGS SOME WARMER AIR IN FOR THURSDAY. TWB ...THURSDAY NIGHT THROUGH MONDAY... UPPER LOW EXITS INTO PLAINS THURSDAY MORNING WITH RIDGE AND DRIER MORE STABLE AIRMASS BUILDING IN. MODELS AGREE ON BRINGING NORTHERN STREAM SHORTWAVE IN FAST NW FLOW THROUGH AREA FRIDAY NIGHT...BUT WITH MODEL PERFORMANCE AS OF LATE WILL NOT DETAIL GRIDS ON BASED ON ONE RUN AND WAIT UNTIL SOME CONSISTENCY EVIDENT. WILL GO WITH DRY FORECAST WITH GRADUAL WARMUP INTO WEEKEND AS POLAR JET EVENTUALLY LIFTS WELL NORTH OF AREA PUTTING US UNDER DRY AND WARM WESTERLY FLOW. AEM .RIW...NONE.
WYZ001>020-022>030-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON SEP 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS WYOMING TODAY SPREADING SCATTERED SHOWERS AND THUNDERSTORMS INTO THE WEST THIS MORNING WITH THE SHOWERS AND THUNDERSTORMS SPREADING INTO CENTRAL AREAS BY THIS AFTERNOON. THE MAIN HAZARDS WITH THESE STORMS WILL BE STRONG WIND GUSTS NEAR 50 MPH. ISOLATED STRONG STORMS WILL LIKELY PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL TURN COLDER TUESDAY NIGHT THROUGH WEDNESDAY WITH RAIN SHOWERS TURNING TO SNOW AT AND ABOVE 9000 FEET OVER THE WESTERN AND CENTRAL WYOMING MOUNTAINS BY LATE TUESDAY NIGHT THROUGH WEDNESDAY. HIKERS AND CAMPERS IN THE MOUNTAINS OF WESTERN AND CENTRAL WYOMING SHOULD PREPARE FOR WETTER AND COLDER CONDITIONS WITH UP TO 7 INCHES OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY .
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyThe tornado archive for Wyoming, 2003Warnings in Wyoming, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337262.